Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 12, NWS Key West, FL

February 2, 2016

NWS Key West, FL issued this small craft advisory at Feb 2, 2016, 4:27 AM EST. It took effect at Feb 2, 2016, 5:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2016, 4:27 AM EST (09:27 UTC)
In effect from
Feb 2, 2016, 5:00 AM EST
Expired
Feb 2, 2016, 9:50 AM EST
In force
5 hr
Issued by
NWS Key West, FL

The text

As transmitted.

456 
WHUS72 KKEY 020927
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EST TUE FEB 2 2016


GMZ052>055-072>075-021730-
/O.NEW.KKEY.SC.Y.0012.160202T1000Z-160203T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
427 AM EST TUE FEB 2 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS AS WINDS INCREASE AND SEAS BUILD
INTO THE AFTERNOON HOURS.

* WINDS...EAST TO SOUTHEAST WINDS WILL STEADILY INCREASE ACROSS THE
  FLORIDA STRAITS TODAY. SUSTAINED WINDS AROUND 20 KNOTS ARE EXPECTED
  BY LATE AFTERNOON.

* WAVES/SEAS...SEAS BEYOND THE REEF ON THE ATLANTIC SIDE OF THE
  FLORIDA KEYS WILL BUILD TODAY...AND ARE EXPECTED TO BE AS HIGH AS 7
  FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
713 
WHUS72 KKEY 021450
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
950 AM EST TUE FEB 2 2016

GMZ052>055-072>075-021600-
/O.CAN.KKEY.SC.Y.0012.000000T0000Z-160203T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
950 AM EST TUE FEB 2 2016

...SMALL CRAFT ADVISORY IS CANCELLED FOR THE AFTERNOON...

ALTHOUGH THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE AFTERNOON...WINDS WILL INCREASE THIS
EVENING AND A SMALL CRAFT ADVISORY MAY BE REQUIRED THIS EVENING
THROUGH THE OVERNIGHT HOURS. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 3:35 AM EST, 52 minutes earlier.

Area forecast discussion, Feb 2, 3:35 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
335 AM EST TUE FEB 2 2016

.DISCUSSION...
KBYX DOPPLER RADAR HAS BEEN INDICATING A FEW SHALLOW AND LIGHT
SHOWERS OVER THE ATLANTIC WATERS BEYOND THE REEF EARLY THIS MORNING.
A COUPLE HAVE PUSHED ACROSS THE REEF TOWARDS THE ISLAND CHAIN...BUT
HAVE NOT SUSTAINED THEMSELVES ON THE GULF/BAY SIDE. WINDS HAVE TURNED
MORE TO THE SOUTHEAST PER RADAR VWP AND A RELATIVELY RECENT ASCAT
PASS SAMPLING A GOOD PORTION OF OUR ATLANTIC WATERS. ANALYSIS SHOWS
WINDS REMAIN BACKED AND A FEW KNOTS LIGHTER ACROSS THE GULF WATERS AT
THIS HOUR.

HIGH SURFACE PRESSURE CENTERED IN THE WEST/CENTRAL NORTH ATLANTIC
WILL CONTINUE TO REACH ACROSS FLORIDA THROUGH THE MIDDLE OF THE WEEK.
UNDER A LOW AMPLITUDE RIDGE AND MOISTURE LIMITED TO THE LOWEST 4000
TO 5000 FEET...THE MODERATING VEERED PROFILE SHOULD SUPPORT AT LEAST
A FEW PASSING SHOWERS. THROUGH THEN...A RELATIVELY DEEP TROUGH WILL
LIFT LOW SURFACE PRESSURE FROM THE PLAINS TOWARDS THE GREAT LAKES
REGION. A TRAILING COLD FRONT WILL GET DRAGGED SLOWLY BUT SURELY
THROUGH THE GULF OF MEXICO TO BE VERY NEAR THE KEYS BY EARLY FRIDAY
MORNING. THIS HAS BEEN CONSISTENTLY AGREED UPON BY THE GFS AND ECMWF
OVER THE LAST FEW CYCLES. BUT ON THE BACKSIDE OF THIS FRONT...BOTH
MODELS ARE SUGGESTING ONLY SHALLOW AND VERY SHORT-LIVED COOLER AIR
PUSHING THROUGH. BY EARLY SATURDAY...THEY ARE SHOWING DEEPENING
BREEZES ALIGNING FROM THE NORTHEAST TO EAST. SO A FEW TEMPERATURE
ADJUSTMENTS WERE MADE LATER THIS WEEK AND INTO THE WEEKEND...UPWARD
BY A FEW DEGREES. THE RAIN PROBABILITY WILL LIKELY PEAK LATE THURSDAY
NIGHT AND FRIDAY...IN THE LOW CHANCE RANGE...AND THEN SETTLE BACK TO
A SLIGHT CHANCE THROUGH THE BULK OF THE WEEKEND AND INTO NEXT WEEK.

&&

.MARINE...
GOOD MODEL AGREEMENT SHOWING GENTLE TO MODERATE WINDS FROM THE
EAST/SOUTHEAST FRESHENING ENOUGH ACROSS THE STRAITS BY THIS AFTERNOON
TO CONSIDER A SMALL CRAFT ADVISORY THERE. AT THIS MOMENT...PUT THAT
IN OUR GRIDDED ELEMENTS...EVEN THOUGH CONDITIONS MAY BE MARGINAL AS
LATE AS EARLY AFTERNOON. MODERATE TO FRESH EAST/SOUTHEAST BREEZES
WILL BE MAINTAINED THROUGH MID WEEK...THEN SLACKENING THROUGH
THURSDAY AHEAD OF THE APPROACHING COLD FRONT. A MINOR ADJUSTMENT TO
OUR WIND GRIDS WAS APPLIED ON THIS FORECAST CYCLE...BASICALLY PUSHING
THE ONSET OF NORTHERLY WINDS FURTHER INTO FRIDAY MORNING FOR MUCH OF
OUR MARINE ZONES. SMALL CRAFT ADVISORY CONDITIONS ARE LOOKING MORE
PROBABLE FOR FRIDAY INTO SATURDAY ACROSS MOST IF NOT ALL OF THE
SURROUNDING KEYS WATERS AS WINDS STEADILY TURN MORE TO THE
NORTHEAST.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST AND MARATHON
INTERNATIONAL TERMINALS THROUGH AT LEAST 03/06Z. THERE IS A
POSSIBILITY FOR A REDUCTION IN VISIBILITY AT EITHER TERMINAL DUE TO
LIGHT WINDS AND THE POTENTIAL FOR DEVELOPING GROUND FOG...WILL KEEP
WATCH FOR THIS AND ADJUST TAF AS NEEDED. OTHERWISE...WINDS WILL
SHIFT SOUTHEAST WHILE INCREASING AFTER 10Z AND THROUGH 03/06Z.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...1998...SEVERE THUNDERSTORMS
PRODUCED LARGE HAIL AND AN F-1 TORNADO IN MARATHON WITH TWENTY
MILLION DOLLARS IN DAMAGE...AND AN F-0 TORNADO IN ISLAMORADA. THE
LONG KEY CMAN STATION RECORDED A PEAK WIND GUST AT 104 KNOTS...120
MPH. MEANWHILE KEY WEST HAD A DAILY RECORD OF 2.34 INCHES OF
RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  81  74  81  74 / 10 20 10 10
MARATHON  83  74  83  74 / 10 20 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ052>055-072>075.

&&

PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......VICKERY

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Feb 1, 2:19 PM EST, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
219 PM EST MON FEB 1 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-021100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
219 PM EST MON FEB 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS TUESDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE
REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS TUESDAY NIGHT
AND WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL
WATERS OF THE FLORIDA STRAITS WEDNESDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THURSDAY.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS
OF THE OFFSHORE GULF OF MEXICO THURSDAY NIGHT. A SMALL CRAFT ADVISORY
MAY BE REQUIRED FOR THE COASTAL WATERS OF FLORIDA BAY...THE NEARSHORE
GULF OF MEXICO...AND THE ATLANTIC THURSDAY NIGHT. A SMALL CRAFT
ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS FRIDAY
THROUGH SATURDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR
THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 4:34 PM ESTSmall Craft AdvisoryKEY3 days

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.